Alert archive / New Mexico / Flash Flood Warnings in 2009

Flash Flood Warning 17, NWS El Paso, TX

July 3, 2009Doña Ana County, New Mexico; El Paso County, Texas

NWS El Paso, TX issued this flash flood warning at Jul 3, 2009, 6:06 PM MDT for Doña Ana County, New Mexico; El Paso County, Texas. It was in force for 114 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 3, 2009, 6:06 PM MDT (00:06 UTC)
Expired
Jul 3, 2009, 8:00 PM MDT
In force
114 min
Issued by
NWS El Paso, TX
Area
Storm-based polygon
Flood severity
None

Counties Doña Ana County, NM, El Paso County, TX

The radar

The El Paso radar (KEPZ), 26 km from the middle of the area, began a volume at 00:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS El Paso, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 3, 3:28 PM MDT, 2 hours 38 minutes earlier.

Area forecast discussion, Jul 3, 3:28 PM MDT, 2 hours 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
328 PM MDT FRI JUL 3 2009

.SYNOPSIS...
A DEEP LAYER OF MOISTURE WILL PERSIST OVER THE AREA TONIGHT AND
AGAIN ON SATURDAY. SCATTERED THUNDERSTORMS WILL BE THE RESULT OF
THIS...WITH A FEW OF THESE STORMS PRODUCING HEAVY RAINFALL AND
POSSIBLE FLASH FLOODING. UPPER HIGH OVER TEXAS WILL MOVE TO OVER
ARIZONA SUNDAY AND MONDAY. THIS WILL DECREASE THE LAYERED MOISTURE
BUT PLENTY OF LOW LEVEL MOISTURE WILL CONTINUE FOR A SLIGHT CHANCE
OF THUNDERSTORMS FOR MONDAY AND BEYOND. TEMPERATURES OVER THE
WEEKEND WILL REMAIN SLIGHTLY BELOW NORMAL...THEN WARM BACK TO ABOVE
NORMAL AFTER MONDAY.

&&

.DISCUSSION...
UPPER HIGH STILL CENTERED OVER CENTRAL TEXAS WITH CONSIDERABLE
TROPICAL MOISTURE ROTATING NORTH AROUND WEST SIDE OVER NEW MEXICO
AND EASTERN ARIZONA. FAIR BIT OF THUNDERSTORMS FIRING OFF NOW AS
MOST OF CWA WAS QUICK TO BREAK MORNING CLOUDS AND HEAT UP. STRONGEST
CONVECTION DOES SEEM TO BE LINING UP ALONG EASTERN EDGE OF THE
MOISTURE PLUME AND DRIER AIR ADVECTING IN FROM THE EAST AT UPPER
LEVELS...AS SEEN ON WV IMAGERY. WITH PWS RUNNING ABOUT 170% OF
NORMAL AND STORM MOVEMENT RELATIVELY SLOW...ISSUED FLASH FLOOD WATCH
EARLIER AND STILL LOOKS REASONABLE.

SATURDAY LOOKS TO BE ANOTHER ACTIVE DAY. BOTH NAM/GFS SHOWING HIGH
TRYING TO BEGIN RECENTERING PROCESS TO OUR WEST BUT MOISTURE PLUME
APPEARS TO BE UNPHASED BY THE PROCESS. SO SCATTERED THUNDERSTORMS
STILL LOOKS LIKE GOOD BET. IN FACT POPS MAY NEED TO BE RAISED FOR
SATURDAY AND COULD EVEN BE LOOKING AT ANOTHER DAY OF FLASH FLOOD
POTENTIAL. MODELS DO SHOW PLUME DISSIPATING SOME ON SUNDAY SO
REDUCED POPS A BIT. HOWEVER MODELS ARE HINTING AT SOME BACK DOOR
BOUNDARY INTERACTION SO SUNDAY MAY BECOME MORE ACTIVE THAN CURRENT
THINKING.

BY MONDAY RIDGE AND HIGH CENTER ARE OVER ARIZONA SO DEEP MOISTURE
PLUME ABATES...THOUGH CONSIDERABLE LOWER LEVEL MOISTURE WILL
CONTINUE. HIGH THEN RECENTERS OVER NEW MEXICO BY WEDNESDAY. BOTTOM
LINE...LOOKS LIKE MINIMAL DIURNAL ACTIVITY SO KEPT PREVIOUS FORECAST
FOR TUESDAY THROUGH FRIDAY. WILL HAVE TO WATCH NEXT WEEKEND FOR
POSSIBLE EASTERLY WAVE MOVING TO THE AREA...BUT FOR NOW GFS
VACILLATING BACK AND FORTH ON THAT SOLUTION.

&&

.AVIATION...VALID 04/0000Z-05/0000Z...
SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WITH MVFR/IFR CONDS
EXPECTED THIS EVENING THRU TONIGHT...THEN MAINLY VFR CONDS THRU MID
DAY SATURDAY. SCATTERED SHOWERS AND THUNDERSTORMS LIKELY AGAIN FOR
SATURDAY AFTERNOON. GENERALLY LIGHT WINDS EXPECTED THRU THE PERIOD
EXCEPT NEAR SHOWERS/THUNDERSTORMS.

&&

.FIRE WEATHER...
HIGH PRESSURE ALOFT OVER EAST TEXAS WILL BRING A DEEP STREAM OF
MOISTURE ACROSS THE AREA FROM THE GULF OF MEXICO. THIS WILL ALLOW
SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WITH LOCALLY HEAVY
RAIN OVER THE ENTIRE AREA THIS EVENING INTO TONIGHT. DEEP MOISTURE
WILL REMAIN OVER THE AREA SATURDAY WITH SCATTERED AFTERNOON SHOWERS
AND THUNDERSTORMS AGAIN LIKELY. A RIDGE OF HIGH PRESSURE ALOFT WILL
DEVELOP OVER THE SOUTHWEST SUNDAY AND MONDAY...BRINGING IN DRIER AIR
AND REDUCING THE THREAT OF THUNDERSTORMS THE FIRST HALF OF NEXT
WEEK. WINDS GENERALLY LIGHT THE NEXT COUPLE OF DAYS WITH AFTERNOON
TEMPERATURES A LITTLE BELOW NORMAL. DEW POINTS WILL REMAIN IN THE
50S TO MID 60S TOMORROW THEN GRADUALLY DROP OFF TO THE 40S AND 50S
FROM SUNDAY INTO THE MIDDLE OF NEXT WEEK.

&&

.PRELIMINARY POINT TEMPS/POPS...
EL PASO                 74  92  72  93  70 /  50  30  30  20  30
SIERRA BLANCA TX        66  88  65  90  66 /  40  20  30  20  30
LAS CRUCES              71  91  69  93  67 /  50  30  30  20  30
ALAMOGORDO              68  89  67  92  65 /  40  30  30  30  30
CLOUDCROFT              52  67  51  68  49 /  50  30  30  30  30
TRUTH OR CONSEQUENCES   67  89  66  91  64 /  60  40  30  30  30
SILVER CITY             62  83  61  85  60 /  60  40  30  20  20
DEMING                  68  92  67  92  65 /  60  40  30  20  20
LORDSBURG               67  91  66  92  64 /  60  40  30  20  20

&&

.EPZ WATCHES/WARNINGS/ADVISORIES...
NM...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR NMZ022-023-030>032.

TX...NONE.
&&

HEFNER/PARK
Hazardous weather outlook, Jul 3, 11:20 AM MDT, 6 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
1120 AM MDT FRI JUL 03 2009

NMZ022>025-030>032-TXZ055-056-041700-
SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION-
TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS-
SOUTHWEST DESERT/BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN-
SOUTHERN DESERT-EL PASO-HUDSPETH-
1120 AM MDT FRI JUL 03 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
NEW MEXICO...SOUTHWEST NEW MEXICO AND SOUTHWEST TEXAS.

.DAY ONE...TODAY AND TONIGHT.

SCATTERED THUNDERSTORMS OVER THE AREA THIS AFTERNOON AND TONIGHT.
SLOW MOVING STORMS WITH HIGH MOISTURE CONTENT WILL LEAD TO MANY
STORMS PRODUCING UP TO AN INCH OF RAIN IN SHORT PERIODS...AND A FEW
STORMS MAY PRODUCE TWO TO FOUR INCH RAINFALL TOTALS WITH AREAS OF
FLASH FLOODING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

SCATTERED THUNDERSTORMS AGAIN ON SATURDAY...WITH LOCAL HEAVY
RAINFALL POSSIBLE. ISOLATED THUNDERSTORMS POSSIBLE FROM SUNDAY ON.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS SHOULD REPORT ANY OBSERVED HAZARDOUS WEATHER TO LOCAL LAW
ENFORCEMENT AND THIS OFFICE.

HEFNER

The office that day

Everything else NWS El Paso, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 3, 7:23 PM MDTSevere Thunderstorm WarningEPZDoña Ana52 min
Jul 3, 7:34 PM MDTFlash Flood WarningEPZSierra116 min
Jul 3, 8:07 PM MDTAreal Flood AdvisoryEPZDoña Ana, Luna3 hr
Jul 4, 2:48 AM MDTAreal Flood AdvisoryEPZDoña Ana2 hr
Jul 4, 7:42 AM MDTFlash Flood WatchEPZ13 hr
Jul 4, 3:04 PM MDTAreal Flood AdvisoryEPZGrant, Sierra3 hr

Nearby

Flash Flood Warnings in New Mexico, 2009Flash Flood Warnings in Texas, 2009Every flash flood warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.